|dear doctor,the f.d.a needs to understand our plight
Mar 8, 2002
hello doctor, just trying to keep the lipodystrophy and new-fill issue in the spot-light. i am writing you this in hopes it can reach others,who like me suffer from the disfiguring side effects of these life saving hiv meds. the fda has halted sale of new-fill(it was being sold thru a buyers club)they did this not over a safety issue,but to decide if its a drug or a device. while they decide we suffer,and we need to get this issue out in the main- stream media. i tried every cosmetic filler i could,none was as natural looking,or long lasting as new-fill. i have had my problem fixed,and want others to have a chance while they are still well. docter we do not want to spend our last years or days hidden away in a back room. i suppose i need to make this a question..Please,dr fields,could you help us by getting the word out about our plight? every person you or i or anyone knows,could be a good contact in the media. no one seems to be making much noise about this "fix" being taken away,but just saying"oh well,we will just have to wait for the f.d.a to decide" i just want to inspire others to help make the f.d.a realize how debilitating these side-effects are for some. thanks p.s i was one of the lucky few who got to recieve a full course of treatment with new-fill.if this posting is not for you please,please forward to anyone you think may want to help us.
Response from Ms. Fields-Gardner
Thank you for your comment, I know it is a major frustration. This has caused distress to many of our patients who have been receiving New Fill treatments. Please know that there has been a mixed reaction to those treatments and I am glad to hear that your reaction was favorable. Also know that there are other treatments under exploration at this time. Reports on implant beads of various kinds and treatment with the oral antidiabetic drug rosiglitazone are underway. You may want to talk with your physician about some of these options.
Best wishes on this.
new RD looking for resources
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.